Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 77, NWS Atlanta, GA

April 8, 2006Laurens County, Telfair County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 2:16 PM EDT for Laurens County, Telfair County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2006, 2:16 PM EDT (18:16 UTC)
Expired
Apr 8, 2006, 2:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Laurens County, GA, Telfair County, GA

The radar

The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:25 PM EDTHAIL 0.887 Sw Alamo, GA
Apr 8, 2:30 PM EDTHAIL 1Mcrae, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:00 AM EDTTornado WatchSPC7 hr
Apr 8, 1:30 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
-129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 081818
SVRFFC
GAC175-271-081845-
/O.NEW.KFFC.SV.W.0077.060408T1816Z-060408T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAURENS COUNTY IN CENTRAL GEORGIA
  TELFAIR COUNTY IN CENTRAL GEORGIA

* UNTIL 245 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RENTZ TO SOUTHWEST OF MCRAE...
  AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOWERY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3214 8299 3228 8305 3242 8301 3249 8264
      3239 8272 3233 8275 3231 8272 3219 8286
      3214 8299 3195 8313 3211 8294 3213 8295
      3202 8278 3194 8315

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:55 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 8, 11:55 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT SAT APR 8 2006

.UPDATE...
LINE OF CONVECTION MOVING ACROSS CENTRAL GEORGIA LATE THIS MORNING
MAKING SLOW PROGRESS TO THE SOUTHEAST.  THE SOUTHWESTERN TIER OF
FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 5 PM.  THIS AREA IS IN
WARM SECTOR WITH TEMPERATURES IN THE 70S.  COULD SEE SOME STORMS
APPROACH SEVERE LIMITS IN THIS AREA THIS AFTERNOON AS LIFTED INDICES
ARE PROGGED TO BE NEAR MINUS 2 WITH CAPES AROUND 1500. THE MAIN
THREAT WITH ANY SEVERE WEATHER WILL BE LARGE HAIL...BUT CANNOT RULE
OUT STRONG WINDS.

.SHORT TERM...(TODAY THROUGH MONDAY)
NATURALLY OF IMMEDIATE CONCERN IS POTENT UPPER SYSTEM SET TO MOVE
THROUGH THE SOUTHEAST UNITED STATES THROUGH THE DAY TODAY. AT AFD
TIME...LINE OF SEVERE THUNDERSTORMS STRETCHED ACROSS THE DEEP
SOUTH WAS SLOWLY MERGING INTO SQUALL LINE FROM THE SOUTHERN
APPALACHIANS TO THE TEXAS/LOUISIANA BORDER. HOW THIS WILL EVOLVE
OVER THE NEXT SEVERAL HOURS WILL REMAIN TO BE SEEN...ESPECIALLY
GIVEN MODEL DIFFERENCES. THE GFS IS LADEN WITH CONVECTIVE FEEDBACK
FOR THE FIRST PART OF THE SHORT TERM...WHILE THE NAM IS SLOWER
WITH THE UPPER TROUGH AND SUBSEQUENTLY WITH THE SURFACE FRONT. THE
GFS ALSO HAS A MUCH MORE SIGNIFICANT AMOUNT OF QPF. HOWEVER...
NATIONAL GUIDANCE SUGGEST THAT EVEN WITH THE CONVECTIVE
FEEDBACK...THE GFS IS A REASONABLE SOLUTION...AND THUS DECIDED TO
STICK WITH IT WITH MINOR ADJUSTMENTS.

GFS PROGS THE STRONG LOW-LEVEL JET TO WEAKEN BELOW 50KTS AFTER 12Z
THIS MORNING. ON ALL MODELS HOWEVER...ONE COULD ARGUE THAT WE ARE
POSITIONED IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER
JET. THIS COMBINED WITH VERY STRONG PVA THROUGH THE DAY PROVIDES
PLENTY OF UPPER DYNAMICS AND WHEN ADDED TO THE LIFT PROVIDED BY
THE FRONT ITSELF SHOULD BE ENOUGH TO SUSTAIN CONVECTION THROUGH
THE DAY. MOISTURE RECOVERY SHOULD CONTINUE THROUGH THE NIGHT WITH
STRONG SOUTHERLY TO SOUTH-SOUTHWESTERLY WINDS BRINGING IN THE
LOWER 60S DEWPOINTS. HOWEVER...INSTABILITY AND SHEAR VALUES ARE
NOT NEARLY AS IMPRESSIVE AS THEY WERE YESTERDAY. CAPES REMAIN
BELOW 1000 J/KG IN ALL BUT EXTREME SOUTHERN GEORGIA...OUT OF OUR
CWA. LIS DO DROP TO -3C WHAT WITH THE COOLER AIR FILTERING IN
ALOFT. BEST 0-6KM SHEAR IS DISPLACED NORTHWEST FROM THE BEST 0-1KM
SHEAR. HOWEVER...HELICITIES ARE PROGGED TO STILL BE DECENT...IN
THE 200 M2/S2 RANGE...SO THE CONCERN IS DEFINITELY STILL THERE
THAT WE COULD GET SEVERE THUNDERSTORMS. RAINFALL-WISE...AT THIS
TIME AM NOT THINKING THAT THERE WILL BE ENOUGH TRAINING TO WARRANT
A FLOOD WATCH. INDIVIDUAL STORMS MAY CAUSE FLOODING PROBLEMS...BUT
DUE TO UPPER PVA MOVING IN STORMS ARE NO LONGER PARALLELING THE
MEAN WIND.

THUNDER THREAT DIMINISHES AFTER SUNSET AS FRONT MOVES THROUGH.
HIGH PRESSURE BUILDS IN UNDER NORTHWEST FLOW. MOSTLY CLEAR SKIES
AND ALTHOUGH TEMPERATURES COOL BEHIND THE FRONT...THEY WILL SLOWLY
RECOVER THROUGH THE END OF THE SHORT TERM. DEPENDING ON HOW
QUICKLY FUEL MOISTURES DRY OUT...FIRE WEATHER MAY BE A CONCERN
SUNDAY AFTERNOON...BUT WILL LEAVE THIS FOR LATER SHIFTS TO DECIDE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
GFS AND ECMWF SEEM TO BE IN ENOUGH AGREEMENT THAT I CANNOT ARGUE
TOO MUCH AGAINST THE GFS. AFTER JUST A CURSORY GLANCE...THE UKMET
SEEMS TO BE SLIGHTLY MORE IN AGREEMENT WITH THE ECMWF THAN THE
GFS...WITH THE FORMER TWO HAVING SLIGHTLY HIGHER AMPLITUDES TOWARD
THE MIDDLE OF THE WEEK THAN THE GFS. IN GENERAL...HIGH PRESSURE
REMAINS THE DOMINANT FEATURE THROUGH THE EXTENDED. A WEAK
SHORTWAVE MOVES THROUGH THE UPPER MIDWEST BY MIDWEEK...AND A DRY
FRONT MOVES THROUGH OUR AREA BY WEDNESDAY. HAVE NOT INCLUDED POPS
WITH THIS SYSTEM...BUT IT IS ENOUGH TO WARRANT AN INCREASE IN SKY
COVER. LARGE HIGH PRESSURE BUILDS IN AGAIN OVER THE SOUTHEASTERN
STATES FOR THE END OF THE WEEK.

&&
.AVIATION...
THE LEADING EDGE OF THUNDERSTORMS HAS PUSHED THROUGH THE ATLANTA
METRO AREA AND CONTINUES TO APPROACH AHN. WIND SPEEDS ASSOCIATED
WITH THE LEADING EDGE OF THIS FRONT HAVE BEEN AROUND 40KTS WITH A
57KT WIND GUST REPORTED AT PDK. HAVE SPEED UP THE TIMING ON THE
STORM PASSING THROUGH THE CSG...MCN AREAS. TIMING FOR THE CSG AREA
SHOULD BE AROUND 10Z WITH THE STORMS REACHING MCN BY 11Z. CIGS
BEHIND THE SYSTEM APPEAR TO BE MUCH BETTER THAN ANTICIPATED WITH
CIGS REPORTED IN THE 5K FT RANGE BEHIND THE LINE.  WINDS ARE
BEGINNING TO TURN AROUND TO THE NW ALONG THE LINE AND SHOULD SHIFT
BACK AROUND TO THE SW BEFORE EVENTUALLY TURNING BACK AROUND TO THE
NW THIS AFTERNOON.  RAIN WILL CONTINUE TO PUSH ACROSS THE ATL METRO
AREA THROUGH 13-15Z.  GFS CROSS SECTION SHOWS CIGS HANGING AROUND
THROUGH JUST BEFORE 0Z WITH CONDITIONS BEGINNING TO IMPROVE THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  44  67  45 /  90  20   5   5
ATHENS          73  45  70  42 /  90  20   5   5
GAINESVILLE     69  45  68  43 /  90  20   5   5
ROME            74  41  74  40 /  90  10   5   5
COLUMBUS        76  50  74  47 /  90  20   5   5
MACON           76  49  70  41 /  90  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Apr 8, 6:19 AM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 AM EDT SAT APR 8 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091030-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
619 AM EDT SAT APR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
STRONG LOW PRESSURE OVER TENNESSEE CONTINUES TO DIG IN TOWARDS
GEORGIA WITH SHOWERS AND THUNDERSTORMS AHEAD OF THE SURFACE FRONT
LOCATED OVER MISSISSIPPI CONTINUING TO PUSH ACROSS THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE HAIL...DAMAGING
WINDS...AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
INSTABILITY AND SHEAR PARAMETERS WILL BE MUCH LOWER THAN THEY
WERE IN THE OVERNIGHT HOURS. LATEST DATA INDICATE THAT CAPES THIS
AFTERNOON WILL INCREASE TO BETWEEN 1000-1500 J/KG WITH LIFTED
INDICES DROPPING TO AROUND -3 ACROSS SW CWA. THUNDER THREAT WILL
DIMINISH AFTER SUNSET AS THE FRONT PUSHES ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA LATER TODAY.

22

In the hours before

Special weather statement, Apr 8, 8:31 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 AM EDT SAT APR 8 2006

GAZ066-067-078-079-081315-
831 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS
AND FREQUENT LIGHTNING IN HARRIS...TALBOT...TROUP AND MERIWETHER
COUNTIES UNTIL 915 AM EDT...

AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR WHITESVILLE...MOVING
NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT LA GRANGE...PINE
MOUNTAIN...GREENVILLE AND WOODLAND.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 9:18 AM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EDT SAT APR 8 2006

GAZ066-067-078-081530-
918 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN
HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 1130 AM EDT...

AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ACROSS MUCH OF HARRIS AND TROUP COUNTIES MOVING
NORTHEAST ALONG THE SAME AREAS. RAINFALL ESTIMATES SHOW THAT 1 TO 2
INCHES HAVE FALLEN ACROSS THIS AREA. ANY ADDITIONAL RAINFALL WILL
RESULT IN MINOR FLOODING. CITIES THAT WILL BE MOST LIKELY TO
EXPERIENCE FLOODING INCLUDE WEST POINT...JONES CROSSROADS...
WHITESVILLE AND PINE MOUNTAIN.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
Special weather statement, Apr 8, 11:28 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EDT SAT APR 8 2006

GAZ072-081>083-094-095-081615-

1128 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN HOUSTON...
PEACH...CRAWFORD...TWIGGS...BIBB AND JONES COUNTIES UNTIL 1215 PM
EDT...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF ARKWRIGHT TO MIAMI
VALLEY...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PORTIONS OF HOUSTON...PEACH...CRAWFORD...TWIGGS...BIBB AND JONES
COUNTIES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BYRON...MACON...AND WARNER ROBBINS. THE STORMS ARE EXPECTED TO WEAKEN
OR MOVE OUT OF THESE COUNTIES BY 1215 PM EDT.
Special weather statement, Apr 8, 12:00 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT APR 8 2006

GAZ090-091-102-103-081645-

1200 PM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 1245
PM EDT...

AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF JAMESTOWN TO 13 MILES
SOUTHWEST OF WESTVILLE...MOVING EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 8, 1:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT SAT APR 8 2006

GAZ104-081900-
157 PM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
300 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ANDERSONVILLE TO SOUTHWEST OF SUMTER...
MOVING EAST AT 45 MPH.

PERSONS IN SUMTER COUNTY SHOULD BE ALERT FOR WATER ON ROADWAYS AS
WELL AS RISING WATER ON CREEKS AND STREAMS AND PONDING OF WATER IN
LOW LYING AREAS. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE PLAINS...AMERICUS...DESOTO AND
METHVINS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 8, 2:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT APR 8 2006

GAZ091-092-081845-
212 PM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN SCHLEY AND SOUTHERN MARION COUNTIES UNTIL 245 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DRANEVILLE...MOVING NORTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL TRACK OVER DOYLE AND MURRAYS CROSSROADS.
PEA-SIZED HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:30 AM EDTSevere Thunderstorm WarningFFCDade45 min
Apr 8, 12:53 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker37 min
Apr 8, 1:08 AM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Apr 8, 1:13 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield47 min
Apr 8, 1:58 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield32 min
Apr 8, 2:11 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer34 min
Apr 8, 2:23 AM EDTSevere Thunderstorm WarningFFCFloyd, Gordon37 min
Apr 8, 2:45 AM EDTTornado WarningFFCGordon15 min
Apr 8, 2:48 AM EDTTornado WarningFFCGilmer, Pickens27 min
Apr 8, 3:12 AM EDTSevere Thunderstorm WarningFFCFloyd, Polk33 min
Apr 8, 3:14 AM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union31 min
Apr 8, 3:17 AM EDTSevere Thunderstorm WarningFFCBartow43 min
Apr 8, 3:25 AM EDTSevere Thunderstorm WarningFFCHaralson35 min
Apr 8, 3:28 AM EDTTornado WarningFFCPaulding, Polk32 min
Apr 8, 3:43 AM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Apr 8, 3:49 AM EDTTornado WarningFFCBartow, Cherokee26 min
Apr 8, 4:03 AM EDTTornado WarningFFCCobb, Fulton27 min
Apr 8, 4:06 AM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Pickens24 min
Apr 8, 4:15 AM EDTSevere Thunderstorm WarningFFCGwinnett45 min
Apr 8, 4:21 AM EDTSevere Thunderstorm WarningFFCHall, Lumpkin39 min
Apr 8, 4:39 AM EDTSevere Thunderstorm WarningFFCBanks, Jackson51 min
Apr 8, 4:42 AM EDTSevere Thunderstorm WarningFFCBarrow, Walton33 min
Apr 8, 9:33 AM EDTFlash Flood WarningFFCHarris3 hr
Apr 8, 11:10 AM EDTFlash Flood WarningFFCMuscogee3 hr
Apr 8, 12:26 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster34 min
Apr 8, 12:59 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter31 min
Apr 8, 1:34 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox26 min
Apr 8, 1:54 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge36 min
Apr 8, 2:21 PM EDTSevere Thunderstorm WarningFFCWheeler24 min
Apr 8, 2:33 PM EDTSevere Thunderstorm WarningFFCMontgomery27 min
Apr 8, 2:47 PM EDTTornado WarningFFCMontgomery, Wheeler28 min
Apr 8, 2:51 PM EDTSevere Thunderstorm WarningFFCToombs24 min
Apr 8, 2:58 PM EDTTornado WarningFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.